Lightning, Marion
- When
- August 7, 1:00 PM EST
- Where
- Marion County, Ocala
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.210, -82.057 (the zone’s center; the record gives no point)
Three homes were stuck by lightning. Only minor damage was reported.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Three homes were stuck by lightning. Only minor damage was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 7, 8:48 AM EST, 4 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 948 AM EDT SUN AUG 7 2005 .PUBLIC UPDATE...TWO PESKY AREAS OF LOW PRESSURE CONTINUE AT THE SURFACE...ONE WEAK LOW CENTERED IN NORTH FLORIDA ATLANTIC WATERS WITH SLIGHTLY STRONGER LOW CENTERED ALONG FLORIDA PANHANDLE COASTLINE. ALOFT...CUT-OFF LOW CONTINUES OVER THE SOUTHEAST UNITED STATES WITH ANTICYCLONE IN THE WESTERN ATLANTIC. POSITION OF THESE UPPER LEVEL FEATURES CONTINUES TO DRAW MOIST TROPICAL CONDITIONS ACROSS JAX CWA...WITH 12Z KJAX SOUNDING ONCE AGAIN INDICATING PWAT JUST SHY OF 2 INCHES...WITH SLIGHTLY MORE MOIST CONDITIONS FURTHER WEST WITH TLH SOUNDING INDICATING PWAT OF 2.25 INCHES. STORM MOTION CONTINUES TOWARD THE NORTHEAST AROUND 10 KNOTS. THUS...WEST COAST SEA BREEZE WILL ONCE AGAIN DOMINATE THIS AFTERNOON...WITH CONVECTION INITIATING ACROSS WESTERN ZONES BY MIDDAY GIVEN LOWER FORECAST CONVECTIVE TEMP OF AROUND 85 DEGREES COUPLED WITH ARRIVAL OF SHORTWAVE ACTIVITY. CONVECTION SHOULD GET GOING AROUND 1 OR 2 PM ACROSS EASTERN ZONES DUE TO CONVECTIVE TEMPS IN THE UPPER 80S. DUE TO NORTHEAST FLOW...SEA BREEZE COLLISION WILL OCCUR EAST OF INTERSTATE 75 AND LIKELY CLOSER TO U.S. HIGHWAY 301...WITH CONVECTION ONCE AGAIN PROPAGATING BACK TO EAST COAST DURING THE LATE AFTERNOON. MAIN CONCERN FOR TODAY WILL BE HEAVY RAINFALL POTENTIAL...WITH ISOLATED PULSE STRONG STORM PRODUCING WIND GUSTS TO AROUND 40 MPH. WILL UPDATE FORECAST PACKAGE TO REMOVE MORNING WORDING...OTHERWISE TEMPS APPEAR ON TRACK WITH LIKELY POPS THIS AFTERNOON...EXCEPT CATEGORICAL POPS FOR PORTIONS OF GA INTERIOR WHERE DYNAMICS WILL BE SLIGHTLY ENHANCED. && .MARINE UPDATE...REGIONAL OBS INDICATE VARIABLE WINDS OF 10 KNOTS OR LESS IN THE LOCAL WATERS. SEAS WERE 2 TO 4 FEET...HIGHEST ACROSS GA LEGS. UPTICK IN SEAS IS DUE TO LONG FETCH OF EASTERLY WINDS RESULTING FROM WEAK LOW PRESSURE JUST NORTH OF THE LOCAL WATERS AND ELONGATED W-E ORIENTED HIGH PRESSURE OFFSHORE MID-ATLANTIC STATES REGION. SEAS UPWARDS OF 4 FEET TO CONTINUE REMAINDER OF TODAY AND THROUGH TONIGHT. CURRENT FORECAST PACKAGE HAS A GOOD HANDLE ON EXPECTED CONDITIONS... NO CHANGES PLANNED WITH MID-MORNING PACKAGE. && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && .PREVIOUS PUBLIC...LOOP OF WATER VAPOR IMAGERY SHOWS MID-UPPER RIDGE NEAR 32N74W AND MID-UPPER LOW NEAR SRN AL. THUS THE FORECAST AREA REMAINS IN MOIST SLY FLOW IN BETWEEN THESE TWO SYSTEMS. AT SFC... WEAK LOW PRES HAS REMAINED Q-STNRY OFF THE SE GA COAST WITH WIND FLOW OVER THE FORECAST AREA LIGHT FROM THE SW AND W. ANOTHER LOW WAS JUST S OF PANAMA CITY WITH LOW LEVEL MOISTURE CONVERGENCE E ALONG THE FL COAST TO CEDAR KEY. TEMPS A SHADE COOLER THAN THIS TIME LAST NIGHT DUE TO RAINFALL-COOLED BOUNDARY LAYER. AT THIS TIME GFS SEEMS TO HANDLE THE PRECIP BETTER THAN THE NAM. .SHORT TERM...FOR TODAY MODELS MOVE THE SFC LOW ENE SLOWLY WHILE DEEP MOISTURE WITH PWATS NEAR 2 INCHES REMAINS OVER THE FORECAST AREA. CURRENT SATELLITE IMAGERY SHOWS MOSTLY CLOUDY CONDS OVER THE AREA BUT EXPECT SOME THINNING OF CLOUDINESS TO SEE SOME SUN IN THE MORNING ALLOWING DE-STABILIZATION. DESPITE SOME NVA OVER THE AREA... UPPER LEVEL DIVERGENCE COMBINED WITH HEATING AND DECENT INFLUX OF LOW LEVEL MOISTURE FROM THE GULF OF MEXICO SUGGESTS LIKELY POPS AREA-WIDE AGAIN WITH CATEGORICAL AGAIN OVER SE GA CLOSER TO UPPER DIVERGENCE. MAY ALSO INSERT LOCALLY HEAVY RAINFALL IN ZONES DUE TO SLOW STORM MOTION AND POSSIBLE TRAINING ECHOES. KIS LOOK TO BE ABOUT 32-35. WILL MAINTAIN HIGH CHANCE TO LIKELY POPS TONIGHT PERIOD AS CONVECTION WINDS DOWN IN THE EVENING. SIMILAR CONDS EXPECTED FOR MON EXCEPT UPPER LEVEL BEGINS TO SHOW MORE INFLUENCE OF UPPER RIDGING OVER THE FORECAST AREA THUS THE REDUCTION IN POPS COMPARED TO TODAY. AGAIN GO WITH AT LEAST CHANCE POPS INTO MON NIGHT. BY TUE...BROAD SFC LOW WILL NEAR CENTRAL GA AND ALABAMA WITH LOW LEVEL FL0W FROM S AND SW. MORE DRAMATIC DIFFERENCES IN MODELS WITH GFS SHOWING GREATER DEEP LAYER MOISTURE AND LIFT THAN NAM. FOR NOW WILL CONTINUE WITH A BLEND WHICH MATCHES PREVIOUS FORECAST BUT IF GFS IS CORRECT WILL PROBABLY NEED TO UP POPS IN LATER FORECASTS. TEMP FORECAST USED A BLEND. .LONG TERM...LITTLE CHANGE FROM PREVIOUS FORECAST AS SW FLOW WILL CONTINUE DURING THE WEEK. 5H HEIGHTS INCREASE SLIGHTLY AS MEAN LAYER RIDGE BUILDS TO THE S AND E OF THE FORECAST AREA. STILL ADEQUATE MOISTURE IN STORE TO SUPPORT NORMAL RAIN CHANCES AND CLIMO TEMPS. && .PREVIOUS MARINE...TROUGH EXTENDS OVER THE WATERS FROM THE LOW OVER THE NORTHERN GULF COAST REGION. BUOY WINDS INDICATE SSE WINDS OVER OUR FL WATERS WITH A MORE ELY COMPONENT OVER THE GA AND SC WATERS. SPEEDS ARE 10 KT OR LESS WITH SEAS 2-4 FT. LIGHT SOUTHERLY FLOW WILL CONTINUE TODAY THRU MON...THEN AS THE LOW TO OUR WEST ADVANCES INLAND HIGH PRESSURE WILL BEGIN TO BUILD OVER SOUTH FL. TUE THRU THU SSW WILL SET UP OVER THE AREA. NO HEADLINES EXPECTED. && ZAPPE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1052 AM EDT SUN AUG 7 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-072200- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1052 AM EDT SUN AUG 7 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...LOCALLY HEAVY RAINFALL POSSIBLE... ...MODERATE RISK OF RIP CURRENTS NORTH OF ST. AUGUSTINE... SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY DEVELOPING THIS MORNING ALONG AND WEST OF INTERSTATE 75 THEN SPREADING NORTHEAST TOWARD THE ATLANTIC COAST AND BECOMING NUMEROUS DURING THE AFTERNOON AND EVENING. THE MAIN CONCERNS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING...STRONG AND GUSTY WINDS...AND LOCALLY HEAVY RAINFALL OF UP TO 2 TO 3 INCHES IN A FEW AREAS. TEMPORARY LOCALIZED FLOODING IS POSSIBLE ESPECIALLY IN LOW AND POOR DRAINAGE AREAS. STORMS WILL BE MOVING NORTH TO NORTHEAST AROUND 10 MPH. A MODERATE RISK OF RIP CURRENTS EXISTS NORTH OF ST. AUGUSTINE TODAY. SEE THE LATEST SURF ZONE FORECAST FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED TO NUMEROUS MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED EACH DAY. LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE THE MAIN CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ARS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1251 PM EDT SUN AUG 7 2005 FLZ040-071730- MARION- 1251 PM EDT SUN AUG 7 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 130 PM EDT... AT 1251 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 10 MILES WEST OF SANTOS TO 10 MILES SOUTHWEST OF SUMMERFIELD...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF OCALA TO 11 MILES NORTHWEST OF WILDWOOD...MOVING NORTHEAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND OCALA...SUMMERFIELD AND SANTOS THROUGH 130 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY DOWNPOURS WILL ALSO OCCUR. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 138 PM EDT SUN AUG 7 2005 FLZ036-071830- ALACHUA- 138 PM EDT SUN AUG 7 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 230 PM EDT... AT 138 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF ARCHER...OR ABOUT 5 MILES NORTHEAST OF BRONSON...MOVING NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ARCHER AND GAINESVILLE THROUGH 230 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
The Jacksonville radar (KJAX), 146 km away, was scanning. The volume nearest the first event began at 17:59 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470836.